I have to really watch my weight now since losing my thyroid on tx. I also was getting the anorexic look on tx but I am now gaining more easily than ever in my life. I was wearing a size 2 and I am 5'5". Now I am up to 135 and wearing an 8. Each time I was gaining too easily I had my thyroid checked and I warranted a med increase. I do think it will always be more of a problem now even with the correct thyroid med dose. I just gain so much more than before and more easily. Now need to lose 5 lbs. The real weight gain has been recent and I am 10 months post tx. This stinks! LL
You're right, the name dosen't fit someone your size and with your commitment to exercise. I figure I gained 20 lbs during my 96 wks of tx, mostly due to ice cream which I rarely ate until tx. That took me to 170 lbs on my 5.9" frame. Also,it was due to lack of exercise due to some neurological complications during tx. Now that we have some warm spring days, I'm back on my bike, so we'll see what that does. Ice cream no longer has the appeal now that I'm 5 1/2 mo post tx. I wish you the best, Dave
Dude, oink oink. I lost 23lbs while on tx. I went from 173 down to 148ish. I am 6'3". I lived up to my nickname of lurch. I sure was glad to put on the weight. Looked straight out of a concentration camp.
Been off meds not for 10 months. Life is great. Made the cut of being negative at 6 months out. Hanging around the 170 range. My thyroid took a hit also. You all watch that thyroid ya hear.
Keep going all. Don't give in or give up. Pound on those stinkin lousy rot gut meds. Will your body to health. You can do it!!!!!!!!!!!!!!
During TX my weight stayed about the same. I was 5'9" 175#. I began working out more after TX. I have always had a craving for ice cream and had to work hard to stay away from it. About a month after TX my weight started to go up, I went to about 188# for a couple months, but have lost that, plus 5 extra pounds, I have leveled of to around 170 now. My thyroid checked good.
Keep a close eye on your thyroid and eat a healthy diet, I'll bet within 6 months you'll find a new weight not much different then your old one and level off.
Blessings to ALL
Did anyone notice the new thyroid forum here. It looks like it just started April 5th. Just thought I would mention it for those with thyroid issues. Have a good day. LL
My physician warned me about weight gain after tx due to my thyroid problems. Seems he has had several patients gain weight excessively after tx and they are the ones who have had thyroid problems. At the moment I have lost weight, but I still have ONE shot to go. I really need to gain some weight, am kinda worried about being overweight, but figure I will deal with that "side" once I get to it. Thanks, layla, will have to check out that forum.